Hail, Wheeler
- When
- August 28, 10:30 AM CST
- Where
- Wheeler County, 12 mi ENE of Bartlett
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.950, -98.333
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 28, 2:28 AM CST, 8 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT SUN AUG 28 2005 .DISCUSSION... FORECAST CHALLENGE WILL BE POPS THIS EVENING. CONVECTION DECAYING TO THE SOUTH OF CWA WITH ASSOCIATED CLOUD SHIELD STARTING TO CLEAR THE FAR WEST PORTIONS OF SOUTHWEST NEBRASKA. TODAY MODELS ARE IN AGREEMENT WITH BOUNDARY BACKED WEST INTO CENTRAL WY AND EXTENDING SOUTHEAST INTO SOUTHWEST NEBRASKA TO LIFT NORTHEAST AND DECAY WHILE MOVING INTO CENTRAL NEBRASKA. BOTH MODELS PICK UP ON WEAK CONVERGENT FLOW WITH LOW POPS INTRODUCED FOR THE EVENING...WITH CONVECTION TO DISSIPATE WITH THE LOSS OF HEATING. HIGH BASED THUNDERSTORMS MAY FORM LATE AND MOVE SOUTHEAST AS H7-5 LAPSE RATES STEEPEN WITH HEATING OF THE DAY WITH MOISTURE TO BE BETTER FOCUSED ACROSS THE NORTH CENTRAL. TEMPERATURES YESTERDAY SURPASSED GUIDANCE WITH INCREASING BOUNDARY LAYER MOISTURE TO LIMIT FULL HEATING POTENTIAL TODAY WITH READINGS FROM THE MID 80S NCNTRL TO LOWER 90S SOUTHWEST. THE H5 RIDGE AXIS WILL THEN BUILD EASTWARD THROUGH TUESDAY MORNING WHEN A STRONG PACIFIC SYSTEM WILL DRIVE SOUTHEAST. NAM/GFS ARE FASTER MOVING SYSTEM SOUTHEAST AND TRENDED TOWARD A SLOWER BLEND. GIVEN LATEST RUNS THE POTENTIAL EXIST THAT WEDNESDAY WILL BE DRY WITH MUCH DRIER AIR TO FILTER IN THROUGH FRIDAY AS THE SURFACE HIGH PRESSURE CENTER BUILDS EASTWARD. THE MODEL UNCERTAINTY WITH THE TRACK OF HURRICANE KATRINA WILL IMPACT THE AVAILABLE MOISTURE RETURN THROUGH TUESDAY. THEREFORE MINOR CHANGES MADE TO THE EXTENDED PERIOD WEDNESDAY THROUGH MONDAY AS FLOW PATTERN ALOFT CREATES WEAK RIDGING AND MAINLY DRY CONDITIONS. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT SUN AUG 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 505 AM CDT SUN AUG 28 2005 /405 AM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83. AN ISOLATED SEVERE STORM IS POSSIBLE. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465050, 5465051, 5465052, 5465053.